Jump to content

Got a real scare today...


Tim'sKathy

Recommended Posts

Tim took his first Paxil this morning and within an hour and a half, he became extremely fatigued, then nauseous and got the chills and then got diarrhea...I had gone to work for 2 hours and called from there...the first two times there was no answer and finally when I tried the 3rd time he answered. He told me what was going on, so I flew home...1/2 hour ride in 19 minutes...

By the time I got home, he said that diarrhea had stopped, but he was hot to the touch..he had a temp of 101.2 and I said I wanted to call the Dr., but he would not let me. I told him if he was not better in a few hours I was whether he liked it or not. Well, he was sleeping in the recliner and finally his temp broke (it's back to normal), but he has been totally wiped out (he is in bed sleeping right now)...

He said he knows it had to be the Paxil, as he has been on Iressa for over a week and had no side effects from that all this time...he had been feeling good except for being depressed which he said is due to boredom...

He did have an infusion of Zometa yesterday afternoon and they said he could have flu-like symptoms that night (just on the first infusion), but last night he was fine....do you think this could have been a delayed reaction to the Zometa and not the Paxil?

This really scared me....just once I wish he would have good luck with something to make him feel better....

Kathy

Link to comment
Share on other sites

Kathy....tell Tim that it usually takes between 1 and 3 weeks for the Iressa induced diarrhea to begin. This is well documented.

I've never been on Paxil, but I know folks who have. None of them claim to have run a fever as a result of taking it.

Check with your docs to see if it is safe to mix Paxil with Iressa, and Paxil with Imodium AD

I'm not a doc and I'm not a pharmacist, but my money is on Iressa. He is going to have to keep his fluid intake up, or he will be dehydrated in no time flat, and that can cause fever, chills, severe headache, profound fatigue. Imodium works.

This may sound disgusting, but the best fluid I've found to combat dehydration is as follows: Mix 1 quart water with 1 quart Gatoraid (sp?) and a tiny pinch of salt. Mix well, and drink. When I make it I use the Lemon and or Ice flavors because they're the least likely to make me ill personally. I have a non cancer related form of kidney disease that keeps me battling dehydration on a daily basis, not to mention the Crohn's Disease.

Wishing you both well...

Fay PS If the temp goes over a 101 you're supposed to call the doc. So just do it, and let them decide what's wrong. I know I'm getting bossy here, but come on... they set that 101 temp limit for a reason.

Link to comment
Share on other sites

Hi Kathy,

I am not a medical doctor, but Paxil can cause stomach and bowel problems. The usual complaint I get from my clients are feeling anxious on high dosages....but also most are so use to "feeling depressesd" that anything making them feel different is "weird." You should call the doctor due to the possibility of an infection with a due to the high fever! He may have had a reaction to paxil, but you need to talk to a doctor about Tim's symptoms. I a not a pill pusher, but tell Tim not to abandon an anti-depressant too soon. I would definately call your doctor, if not then atleast the pharmacist about drug interactions or reactions. What dossage is Tim on?

Cheryl

Link to comment
Share on other sites

Kathy,

Just wanted you and Tim to know that I am saying extra prayers for you guys. DOn't have any suggestions or answers for you on this, just wishing like heck that Tim gets better soon.

Link to comment
Share on other sites

Thanks so much for the advice. He slept until 9:00 and when he got up I made him some scrambled eggs and toast and he now seems fine. My bet is the Zometa...they said flu-like symptoms and that is exactly what he had... Fay- I am forcing him to drink gatorade...I know for a FACT that he is not drinking enough and he fights me on this. He'll say, I drank a lot today and there is like one glass gone out of the gatorade bottle...I just don't know how to get through to him how important this is.

Cheryl- thanks for the info about the Paxil. I hope he will stick to it because he really has been so depressed the last week or so...

Don- thanks for letting me know about Lucie and the Zometa...especially that it happened the next day...we were expecting it last night, and it just seemed that it may have been the Paxil as he had just taken it..but the Zometa makes more sense.

Katie....thanks for the good thoughts...you have no idea how much I aprreciate it and all you guys being there for me...

Kathy

Link to comment
Share on other sites

Kathy-

I don't know if this might help you with the gatorade situation, but you get pediapops, they are frozen pedialyte, electrolytes etc, its in the baby isle. They taste like a popsicle, I know my mom loved them...basically it is what she was living on for a while. Its how she stayed hydrated, and it gives minerals.

Also, I am in agreement with you, I think it was the Zomets, I am on paxil and I have NO side effects whatsoever, and my mom was on paxil and no side effects whatsoever. Hope this helps. Praying for you and Tim.

Rana

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.